Alert archive / Hawaii / Flash Flood Warnings in 2015

Flash Flood Warning 25, NWS Honolulu, HI

August 24, 2015Honolulu County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Aug 24, 2015, 4:01 AM HST for Honolulu County, Hawaii. It was in force for 5 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2015, 4:01 AM HST (14:01 UTC)
Expired
Aug 24, 2015, 9:19 AM HST
In force
5 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Honolulu County, HI

The radar

The Molokai radar (PHMO), 87 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 4:06 AM HSTFLASH FLOODWaikiki, HIHOBRON LANE FROM ALA MOANA BLVD IS FLOODED OVER 1.5 FEET OF WATER AND IMPASSABLE.
Aug 24, 4:12 AM HSTFLOODHonolulu, HISTREETS FLOODED AT KEEAUMOKU AND MAKALOA.
Aug 24, 4:34 AM HSTFLOODWaimalu, HIH-1 LANE CLOSURE...TWO LANES CLOSEST TO THE CENTER MEDIAN ALONG H-1 WEST BOUND NEAR THE WAIMALU OFF-RAMP ARE CLOSED DUE TO FLOODING.
Aug 24, 5:34 AM HSTFLOODHonolulu, HIH1 WEST BOUND VINEYARD OFF-RAMP CLOSED DUE TO FLOODING.
Aug 24, 5:50 AM HSTFLOODWaikane, HIKAMEHAMEHA HIGHWAY CLOSED AT WAIKANE STREAM.
Aug 24, 7:15 AM HSTFLASH FLOODHonolulu, HISCHOOL CLOSURES DUE TO FLOODING AND POWER OUTAGES.
Aug 24, 7:25 AM HSTFLASH FLOODHonolulu, HIPARKING LOT AT CONDOMINIUM FLOODED WITH MULTIPLE CARS SUBMERGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2015-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2015-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WGHW50 PHFO 241401
FFWHFO
HIC003-241700-
/O.NEW.PHFO.FF.W.0025.150824T1401Z-150824T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
401 AM HST MON AUG 24 2015

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF OAHU IN HONOLULU COUNTY

* UNTIL 700 AM HST

* AT 349 AM HST...RADAR SHOWED HEAVY RAIN OCCURRING ACROSS PORTIONS 
  OF OAHU WITH THE HIGHEST RAIN RATES OF 1 TO 2 INCHES. IN ADDITION 
  TO FAST RISING STREAMS...THIS WILL CAUSE FLOODING IN URBAN AREAS 
  FROM HAWAII KAI TO EWA BEACH. ADDITIONAL RAINFALL WILL BE MOVING 
  IN FROM THE SOUTHWEST OVER THE NEXT SEVERAL HOURS.

* THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 700 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2130 15814 2158 15830 2173 15797 2148 15783
      2130 15764 2126 15780 2132 15794

$$

KODAMA
6 follow-up statements
179 
WGHW70 PHFO 241448
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
448 AM HST MON AUG 24 2015

HIC003-241700-
/O.CON.PHFO.FF.W.0025.000000T0000Z-150824T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
448 AM HST MON AUG 24 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 700 AM HST...

HEAVY RAINFALL CONTINUES OVER OAHU WITH RECENT RAIN RATES AS HIGH AS 
2 TO 3 INCHES PER HOUR NEAR MILILANI AND 1 TO 2 INCHES PER HOUR OVER 
EWA BEACH AND WAIPIO. URBAN FLOODING IS ONGOING WITH LANE CLOSURES 
REPORTED ON THE H-1 FREEWAY AND HOBRON STREET CLOSED IN WAIKIKI. 

THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 700 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2130 15814 2158 15830 2173 15797 2148 15783
      2130 15764 2126 15780 2132 15794

$$

KODAMA
378 
WGHW70 PHFO 241524
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
524 AM HST MON AUG 24 2015

HIC003-241700-
/O.CON.PHFO.FF.W.0025.000000T0000Z-150824T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
524 AM HST MON AUG 24 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 700 AM HST...

AT 515 AM HST...THE GAGE ON WAIKANE STREAM SHOWED A RAPID RISE IN 
WATER LEVEL AND HAS PASSED THE LEVEL WHERE FLOODING ON KAMEHAMEHA 
HIGHWAY IS EXPECTED. FLOODING PROBLEMS HAVE ALSO BEEN REPORTED IN 
WAIKIKI AT THE DISCOVERY BAY CONDOMINIUM.

THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 700 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2130 15814 2158 15830 2173 15797 2148 15783
      2130 15764 2126 15780 2132 15794

$$

KODAMA
532 
WGHW70 PHFO 241607
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
607 AM HST MON AUG 24 2015

HIC003-241700-
/O.CON.PHFO.FF.W.0025.000000T0000Z-150824T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
607 AM HST MON AUG 24 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 700 AM HST...

RAINFALL HAS BEEN DIMINISHING BUT RUNOFF LEVELS REMAIN HIGH. THE 
DEPARTMENT OF EMERGENCY MANAGEMENT REPORTED THAT KAPAA QUARRY ROAD 
AND KAMEHAMEHA HIGHWAY AT WAIKANE STREAM HAVE BEEN CLOSED DUE TO 
FLOODING. 

THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 700 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2130 15814 2158 15830 2173 15797 2148 15783
      2130 15764 2126 15780 2132 15794

$$

KODAMA
376 
WGHW50 PHFO 241651
FFWHFO
HIC003-242000-
/O.EXT.PHFO.FF.W.0025.000000T0000Z-150824T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
651 AM HST MON AUG 24 2015

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF OAHU IN HONOLULU COUNTY

* UNTIL 1000 AM HST

* AT 643 AM HST...RAINFALL RATES HAVE DIMINISHED BUT RUNOFF LEVELS 
  REMAIN HIGH AND ROADS REMAIN CLOSED IN SEVERAL LOCATIONS... 
  INCLUDING KAMEHAMEHA HIGHWAY AT WAIKANE STREAM AND KAPAA QUARRY 
  ROAD. ADDITIONAL RAINFALL COULD MOVE OVER OAHU DURING THE NEXT 
  SEVERAL HOURS AND CAUSE FLOODING WITHIN ALREADY SWOLLEN STREAMS.

* THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1000 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2130 15814 2158 15830 2173 15797 2148 15783
      2130 15764 2126 15780 2132 15794

$$

KODAMA
010 
WGHW70 PHFO 241814
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
814 AM HST MON AUG 24 2015

HIC003-242000-
/O.CON.PHFO.FF.W.0025.000000T0000Z-150824T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
814 AM HST MON AUG 24 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 1000 AM HST...

RAINFALL RATES HAVE REMAINED LOW DURING THE PAST HOUR OVER OAHU BUT 
RUNOFF LEVELS REMAIN HIGH AND FLOODING PROBLEMS HAVE CONTINUED.
THE HONOLULU POLICE DEPARTMENT REPORTED THAT KALANIANAOLE HIGHWAY 
HAS BEEN CLOSED FROM HAWAII KAI GOLF COURSE TO MAKAPUU TRAIL DUE TO 
FLOODING. 

THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1000 AM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2130 15814 2158 15830 2173 15797 2148 15783
      2130 15764 2126 15780 2132 15794

$$

KODAMA
210 
WGHW70 PHFO 241919
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
919 AM HST MON AUG 24 2015

HIC003-241927-
/O.CAN.PHFO.FF.W.0025.000000T0000Z-150824T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
919 AM HST MON AUG 24 2015

...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY...

THE HEAVY RAINS AND FLOODING HAVE SUBSIDED...BUT RUNOFF IS STILL
OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. KAPAA 
QUARRY REMAINS CLOSED DUE TO SLOW DRAINAGE RATES.

A FLASH FLOOD WATCH FOR THE ISLAND OF OAHU REMAINS IN EFFECT THROUGH 
6 PM HST MONDAY. 

LAT...LON 2130 15814 2158 15830 2173 15797 2148 15783
      2130 15764 2126 15780 2132 15794

$$

KODAMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 4:00 AM HST, 1 minute earlier.

Area forecast discussion, Aug 24, 4:00 AM HST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST MON AUG 24 2015

.SYNOPSIS...
AN EXTREMELY MOIST AIR MASS OVER THE STATE...TOGETHER WITH LOW
PRESSURE IN THE MIDDLE ATMOSPHERE TO THE NORTH...RAISED THE THREAT
OF HEAVY RAIN AND THUNDERSTORMS ACROSS THE MAIN HAWAIIAN ISLANDS
THROUGH THE EARLY PART OF THE WEEK. LIGHT SOUTHEAST WINDS WILL
STRENGTHEN AND BECOME MORE EASTERLY SLOWLY THROUGH THE WEEK. ANOTHER
PERIOD OF UNSETTLED WEATHER MAY OCCUR NEXT WEEKEND.

&&

.DISCUSSION...
AN EXTREMELY AND UNSEASONABLY MOIST AIR MASS CONTINUED TO STREAM
OVER THE MAIN HAWAIIAN ISLANDS FROM THE SOUTHEAST. AT THE SAME
TIME...BROAD BUT SHALLOW TROUGHING ALOFT TO THE NORTH OF THE
STATE HELPED TO DESTABILIZE THE LOCAL ATMOSPHERE. SOUNDING DATA
RECORDED TEMPERATURES AT 500 MB NOT MUCH COLDER THAN USUAL
OVERHEAD...AND THE CORE OF THE COLD POOL REMAINED TO THE
NORTHEAST...BUT THE AIR MASS AT LOWER LEVELS WAS SO MOIST THAT ANY
FURTHER STEEPENING OF THE ENVIRONMENTAL LAPSE RATE SUFFICED.

THE TROUGHING ALOFT ALSO LIMITED SUPPORT FOR THE SUBTROPICAL RIDGE
AT THE SURFACE. THUS...THE WEST END OF THE RIDGE RETREATED GRADUALLY
TOWARD THE EAST...KEEPING WINDS SOUTHEASTERLY TO SOUTHERLY OVER THE
ISLANDS. GUIDANCE AGREED WELL IN MAINTAINING THIS SITUATION THROUGH
AT LEAST THE MIDDLE OF THE WEEK. INTERESTINGLY...SATELLITE ESTIMATES
DETECTED A SIGNIFICANTLY DRIER AIR MASS EAST OF 150W AT THE LATITUDE
OF THE STATE. HOWEVER...THE ORIENTATION OF THE PREVAILING FLOW WILL
KEEP PRECIPITABLE WATER AMOUNTS APPROACHING TWO AND A HALF INCHES IN
PLACE OVER THE ISLANDS AT LEAST THROUGH WEDNESDAY.

BY THE END OF THE WEEK...GUIDANCE GENERALLY AGREED THAT THE MOSTLY
ZONAL MID-LEVEL TROUGH TO THE NORTH WILL SHIFT SOUTH IN SOME WAY...
ALTHOUGH SPECIFICS DIFFERED. SOME SOLUTIONS...SUCH AS THE ECMWF...
DEPICTED THE AXIS OF THE MERIDIONALLY DIGGING TROUGH TO REMAIN
MOSTLY EAST OF THE STATE. ON THE OTHER HAND...OTHER SOLUTIONS...LIKE
THE GFS...DEVELOPED THE TROUGH OVER OR SLIGHTLY WEST OF THE ISLANDS.
DESPITE SOME LIMITED DRYING NEAR THE SURFACE...THE COLDER AIR AND
DYNAMIC SUPPORT ALOFT STILL IMPLIED ANOTHER PERIOD OF POSSIBLE DEEP
CONVECTION FOR NEXT WEEKEND. FOR NOW...A SLIGHT CHANCE OF
THUNDERSTORMS HAS BEEN INTRODUCED FOR THE MIDDLE OF THE STATE AROUND
NEXT SATURDAY.

FOR THE TIME BEING HOWEVER...THE CONVECTION CURRENTLY POPPING OVER
THE STATE REPRESENTED THE BIGGEST CONCERN IN THE FORECAST.

&&

.AVIATION...
SOUTHEASTERLY FLOW WILL CONTINUE TO STEER BANDS OF LOW CLOUDS AND
SHOWERS TOWARDS THE ISLANDS. PRECIPITATION WILL FAVOR EAST AND
SOUTHEAST FACING SLOPES AND COASTS BUT GIVEN THE HIGHLY MOIST
UNSTABLE AIRMASS OVER THE STATE...THE POTENTIAL FOR LOCALIZED HEAVY
DOWNPOURS EXISTS EVERYWHERE. THE AIRMET FOR MTN OBSCURATION FOR
EASTERN BIG ISLAND WILL LIKELY REMAIN NECESSARY THROUGH AT LEAST
MONDAY MORNING.

THUNDERSTORMS HAVE ALREADY BEEN REPORTED THIS EVENING FROM ONE END
OF THE STATE TO THE OTHER WITH THE GREATEST ACTIVITY THUS FAR
OCCURING OVER LEEWARD AREAS. NOW HOWEVER...A DENSE BAND OF
THUNDERSTORMS...TRIGGERED BY A SOUTHEASTWARD MOVING UPPER LEVEL
DISTURBANCE...IS VISIBLE ON SATELLITE JUST TO THE NORTH OF THE
ISLANDS. SIGMET NOVEMBER FOR EMBEDDED THUNDERSTORMS HAS BEEN ISSUED
AND COULD NEED TO EXPANDED TO INCLUDE MUCH OF THE STATE LATER
THIS EVENING. WHILE VFR CONDITIONS ARE FORECAST TO PREVAIL AT ALL
TAF SITES THE POTENTIAL FOR LIGHTNING AND BRIEF PERIODS OF IFR CIGS
AND/OR VIS SHOULD BE CONSIDERED TO EXIST ALL AREAS.

&&

.MARINE...
A SMALL TO MODERATE W SWELL WILL CONTINUE OVER THE ISLANDS THROUGH
THE MIDDLE OF THE WEEK. A SLIGHTLY LARGER VERY LONG-PERIOD WNW
SWELL FROM DISTANT TYPHOON ATSANI IS EXPECTED TO ARRIVE AROUND
WEDNESDAY...AND THEN TO PEAK THURSDAY INTO FRIDAY. THIS SWELL MAY BE
LARGE ENOUGH TO PRODUCE ADVISORY-LEVEL SURF ALONG WEST-FACING SHORES
OF THE BIG ISLAND.

MARINERS MAY ENCOUNTER HEAVY SHOWERS OR THUNDERSTORMS AS A VERY
MOIST AND UNSTABLE AIR MASS LINGERS ACROSS THE AREA THROUGH THE NEXT
COUPLE OF DAYS. A MARINE WEATHER STATEMENT IS IN EFFECT TO HIGHLIGHT
THE THREAT TO MARINERS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NIIHAU-KAUAI-OAHU-
MOLOKAI-LANAI-MAUI-BIG ISLAND.

SEVERE THUNDERSTORM WATCH 1 IN EFFECT UNTIL 4 AM HST MONDAY FOR
OAHU...MAUI COUNTY...AND ADJACENT WINDWARD WATERS.

&&

AVIATION...BEDAL
DISCUSSION/MARINE...RYSHKO

In the hours before

Local storm report, Aug 24, 3:22 AM HST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
322 AM HST MON AUG 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 AM     FLASH FLOOD      HONOLULU                21.31N 157.86W
08/24/2015                   HONOLULU           HI   COUNTY OFFICIAL

            FLOODING REPORTED ON MANY ROADS IN HONOLULU ESPECIALLY
            NEAR ALA MOANA SHOPPING CENTER. BUT ALSO INCLUDING AREAS
            OF KING AND ALAKEA, 11TH AND WAIALAE, BERETAINIA AND
            PIIKOI.

&&

HFO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:04 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Aug 23, 2:28 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Aug 23, 2:42 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Aug 23, 3:27 PM HSTFlash Flood WarningHFOHawaii2 hr
Aug 23, 3:46 PM HSTFlash Flood WarningHFOHonolulu3 hr
Aug 23, 5:25 PM HSTFlash Flood WarningHFOHawaii3 hr
Aug 23, 5:28 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Aug 23, 6:12 PM HSTFlash Flood WarningHFOKalawao3 hr
Aug 23, 6:34 PM HSTSpecial Marine WarningHFO41 min
Aug 23, 7:05 PM HSTSpecial Marine WarningHFO40 min
Aug 23, 7:15 PM HSTSpecial Marine WarningHFO45 min
Aug 23, 8:28 PM HSTAreal Flood AdvisoryHFOHonolulu6 hr
Aug 23, 8:41 PM HSTSpecial Marine WarningHFO49 min
Aug 23, 8:52 PM HSTAreal Flood AdvisoryHFOHawaii7 hr
Aug 23, 9:16 PM HSTFlash Flood WarningHFOKalawao119 min
Aug 23, 10:36 PM HSTFlash Flood WarningHFOKalawao3 hr
Aug 23, 10:50 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Aug 23, 11:10 PM HSTSpecial Marine WarningHFO2 hr
Aug 23, 11:54 PM HSTSpecial Marine WarningHFO66 min
Aug 24, 12:23 AM HSTFlash Flood WarningHFOKalawao3 hr
Aug 24, 1:43 AM HSTAreal Flood AdvisoryHFOKalawao8 hr
Aug 24, 2:16 AM HSTFlash Flood WarningHFOHonolulu3 hr
Aug 24, 2:46 AM HSTFlash Flood WarningHFOHonolulu3 hr
Aug 24, 3:10 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Aug 24, 4:13 AM HSTFlash Flood WarningHFOKalawao9 hr
Aug 24, 5:42 AM HSTAreal Flood AdvisoryHFOHawaii6 hr
Aug 24, 5:58 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Aug 24, 7:06 AM HSTAreal Flood AdvisoryHFOKauai3 hr
Aug 24, 9:38 AM HSTFlash Flood WarningHFOHawaii3 hr
Aug 24, 11:02 AM HSTFlash Flood WarningHFOHawaii3 hr

Nearby

Flash Flood Warnings in Hawaii, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.